Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 24, NWS Jacksonville, FL

April 21, 2021Alachua County, Columbia County, Florida

NWS Jacksonville, FL issued this river flood warning at Apr 21, 2021, 8:56 AM EDT for Alachua County, Columbia County, Florida. It took effect at Apr 22, 2021, 2:00 PM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 21, 2021, 8:56 AM EDT (12:56 UTC)
In effect from
Apr 22, 2021, 2:00 PM EDT
Expired
Apr 22, 2021, 8:50 AM EDT
In force
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Alachua County, FL, Columbia County, FL

The radar

The Jacksonville radar (KJAX), 105 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Santa Fe River at O'leno State Park (in NAVD88) (OLPF1). The gauge peaked at 42.85 ft at Apr 22, 2021, 12:00 PM EDT.

actionminormoderate455004/2104/2204/23
Action stage
42 ft
Minor stage
43 ft
Moderate stage
52 ft
Major stage
56 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02321898, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

434 
WGUS42 KJAX 211256
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
856 AM EDT Wed Apr 21 2021

...The National Weather Service in Jacksonville FL has issued a 
Flood Warning for the following rivers in Florida...

  Santa Fe River Near O'Leno State Park affecting Alachua and 
  Columbia Counties.


FLC001-023-221300-
/O.NEW.KJAX.FL.W.0024.210422T1800Z-210424T1200Z/
/OLPF1.1.ER.210422T1800Z.210423T0600Z.210424T0600Z.NO/
856 AM EDT Wed Apr 21 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the Santa Fe River Near O'Leno State Park.
* From Thursday afternoon to Saturday morning.
* At 8:15 AM EDT Wednesday the stage was 42.5 feet.
* Flood stage is 43.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 43.1 feet early Friday morning. 
  It will then fall below flood stage early Saturday morning.
* Impact...At 41.0 feet, Swimming becomes dangerous in the river in 
  the park area.
* Impact...At 42.0 feet, Boat ramp at the end of Bible Camp Road 
  begins to flood.
* Impact...At 43.0 feet, Access to river gage becomes limited as the 
  Bible Camp Road boat ramp becomes flooded and the last half mile 
  of Bible Camp Road begins to flood in Columbia County. Overland 
  flooding begins past the Santa Fe River sink in the park and will 
  cut-off access road to south end of the park.
* Impact...At 45.0 feet, Numerous walking trails in O'leno State 
  Park are flooded on the Alachua County side of the river. Flooding 
  begins to affect local roads north of Buzzard Roost Prairie in 
  Columbia County.


&&

LAT...LON 2988 8261 2994 8259 2995 8253 2993 8253
      2991 8256 2987 8257

$$

JAX
2 follow-up statements
475 
WGUS82 KJAX 220049
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
849 PM EDT Wed Apr 21 2021

...The Flood Warning continues for the following rivers in Florida...

  Santa Fe River Near O'Leno State Park affecting Alachua and 
  Columbia Counties.


FLC001-023-230100-
/O.CON.KJAX.FL.W.0024.210422T1800Z-210424T1200Z/
/OLPF1.1.ER.210422T1800Z.210423T0600Z.210424T0600Z.NO/
849 PM EDT Wed Apr 21 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Santa Fe River Near O'Leno State Park.
* From Thursday afternoon to Saturday morning.
* At 8:15 PM EDT Wednesday the stage was 42.8 feet.
* Flood stage is 43.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 43.1 feet early Friday morning. 
  It will then fall below flood stage early Saturday morning.
* Impact...At 41.0 feet, Swimming becomes dangerous in the river in 
  the park area.
* Impact...At 42.0 feet, Boat ramp at the end of Bible Camp Road 
  begins to flood.
* Impact...At 43.0 feet, Access to river gage becomes limited as the 
  Bible Camp Road boat ramp becomes flooded and the last half mile 
  of Bible Camp Road begins to flood in Columbia County. Overland 
  flooding begins past the Santa Fe River sink in the park and will 
  cut-off access road to south end of the park.
* Impact...At 45.0 feet, Numerous walking trails in O'leno State 
  Park are flooded on the Alachua County side of the river. Flooding 
  begins to affect local roads north of Buzzard Roost Prairie in 
  Columbia County.


&&

LAT...LON 2988 8261 2994 8259 2995 8253 2993 8253
      2991 8256 2987 8257

$$

KB
774 
WGUS82 KJAX 221250
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
850 AM EDT Thu Apr 22 2021

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Santa Fe River Near O'Leno State Park affecting Alachua and 
  Columbia Counties.

FLC001-023-221400-
/O.CAN.KJAX.FL.W.0024.210422T1800Z-210422T1250Z/
/OLPF1.1.ER.210422T1800Z.210423T0600Z.210424T0600Z.NO/
850 AM EDT Thu Apr 22 2021

...The Flood Warning for the Santa Fe River Near O'Leno State Park 
has been cancelled...

The Flood Warning is cancelled for
  the Santa Fe River Near O'Leno State Park.
* At 8:15 AM EDT Thursday the stage was 42.9 feet.
* Flood stage is 43.0 feet.
* Forecast...The river is expected to fall to 41.1 feet Tuesday 
  morning.


&&

LAT...LON 2988 8261 2994 8259 2995 8253 2993 8253
      2991 8256 2987 8257

$$

NELSON

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Apr 21, 8:21 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 21, 8:21 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
821 AM EDT Wed Apr 21 2021

.AVIATION...
[Through 12Z Thursday]

VFR conditions will prevail at the regional terminals. West-
northwesterly surface winds will increase to 10-15 knots by 15Z.
Winds will shift to northerly after 04Z, with sustained surface
speeds increasing to near 15 knots at the coastal terminals by
07Z, with speeds elsewhere remaining in the 5-10 knot range
overnight.

&&

.PREV DISCUSSION [356 AM EDT]...

.NEAR TERM [Through Tonight]...

Patchy fog and low stratus have moved in from the Gulf of Mexico
this morning over Marion County and along the St. Johns River
basin south of Jacksonville. Patchy fog and stratus are expected
to clear up shortly after sunrise this morning. A warm, sunny,
and dry day is expected across the area with high temperatures in
the upper 70s to middle 80s. Winds will become breezy today as a
cold front approaches from the northwest and crosses the area
this afternoon and evening. No rainfall is expected with the
frontal passage, but temperatures and humidity will fall behind
the front. Overnight low temperatures will drop into the lower 40s
in SE GA and middle 40s to upper 50s in NE FL. This could be near
the top 10 largest 24 hour temperature changes on record for April
at our local climate sites (see CLIMATE section below).

.SHORT TERM [Thursday Through Friday]...

Thursday...High pressure will build to the north northwest and will
bring another dry and sunny day with less wind than Wednesday.
High temperatures will be in the 70s at inland locations, but
onshore winds will cause breezy conditions along the coast and
slightly cooler highs in the upper 60s. Light winds Thursday
night, mostly clear skies, and high pressure subsidence over the
area will allow for good radiative cooling and will bring another
night of cool temperatures. Overnight lows are expected to be in
the 40s and 50s again, but a couple degrees warmer than Wednesday
night.

Friday...High pressure to the north northeast will stick around
through the day, and cloud cover will begin to increase ahead of
the next frontal system. High temperatures will be in the middle
70s to lower 80s. Rain and thunderstorm chances will increase
Friday night in SE GA as a warm front lifts northeast across the
area from the Gulf of Mexico. Friday night low temperatures will
be warmer in the upper 50s to middle 60s.

.LONG TERM [Saturday Through Tuesday]...

Saturday...Models in good agreement for a rather vigorous
shortwave trof in the zonal flow that will develop a low pressure
on the frontal boundary over the SE US just Northwest of the
region and drag another cold front through the region by Saturday
Night. Models still differ on track of this low, but expect at
least numerous showers with scattered storms possible Saturday
afternoon and evening, some of which could be strong to severe
with all Hazards possible (Damaging Winds, Hail, Isolated Tornado
and heavy rainfall), mainly across inland SE GA and the Suwannee
River Valley of inland North Florida. Breezy southerly flow on
Saturday should push Max Temps back into the 80s with overnight
lows Sat Night only in the upper 50s SE GA and into the 60s across
NE FL.

Sunday...Trailing cold frontal passage will continue a few
showers around in the morning hours but otherwise still expect
clearing skies and drier airmass by the afternoon hours into
Sunday Night with seasonable Max Temps around 80 degrees and Min
Temps falling back into the 50s for Sunday Night.

Monday...High pressure builds into the Carolinas and surface flow
becomes onshore from the East to Northeast and breezy at the Atlc
Coast with lesser winds inland and as long as the frontal
boundary sinks southward and washes out across South Florida the
atmosphere remains dry enough to prevent any shower activity and
expect Mostly Sunny and pleasant late April Max Temps in the lower
80s inland and middle 70s along the Atlc Coast. Low temps will
remain in the 50s inland and lower 60s coast.

Tuesday...High pressure builds further into the Wrn Atlc and
surface flow becomes East to Southeast and continues to be breezy
along the Atlc Coast with a slight moderation in temps into the
lower to middle 80s over inland areas and upper 70s along the Atlc
Coast under Sunny skies. Low Temps Tuesday Night only fall into
the upper 50s inland and remain in the 60s along the Atlc Coast.

.MARINE...

A dry cold front will cross the waters this afternoon and evening,
which will cause westerly winds to shift to northerly tonight and
increase to 20-25 knots with higher gusts possible. Small Craft
Advisories will be in effect for nearshore and offshore waters from
10 PM tonight through 10 AM Thursday morning. High pressure will
build to the northwest on Thursday, then to the north on Friday.
Shower and thunderstorm chances will increase Friday night as a
warm front lifts across the waters, and will continue Saturday as
a cold front approaches from the northwest. The cold front will
cross the waters Saturday night, then high pressure will build
again to the north early next week.

Rip Currents: Low Risk at all area beaches today, increasing to
Moderate Risk Thursday.

.FIRE WEATHER...

Elevated Fire Danger Today.

Patchy fog in Marion County and near the St. Johns River Basin
south of Jacksonville this morning. A cold front will cross the
area this afternoon and evening, which will cause elevated winds
with gusts up to 25 mph and near critical minimum relative
humidities. Elevated transport winds will result in high
dispersions. This will cause elevated fire danger today. Relative
humidity will be critically low on Thursday, but winds will be
lighter. Dry weather is expected today and Thursday.

.HYDROLOGY...

Portions of the Santa Fe basin including near O'Leno State Park
and Worthington Springs are in Action Stage and are expected to
crest just below Minor Flood Stage Wednesday night or early
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  81  41  70  44  76 /   0   0   0   0  10
SSI  83  50  67  54  73 /   0   0   0   0  10
JAX  85  48  70  52  76 /   0   0   0   0  10
SGJ  84  54  68  56  75 /   0   0   0   0  10
GNV  83  49  74  50  81 /   0   0   0   0  10
OCF  85  49  77  53  83 /   0   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 10 PM this evening to 10 AM EDT
     Thursday for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Coastal waters from
     Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

&&

In the hours before

Special weather statement, Apr 21, 7:11 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 AM EDT Wed Apr 21 2021

FLZ136-140-236-240-340-211330-
Eastern Alachua-Eastern Marion-Western Alachua-Central Marion-
Western Marion-
Including the cities of Gainesville, Gainesville Airport,
Newnans Lake, Lynne, Moss Bluff, High Springs, Newberry, Archer,
Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport
711 AM EDT Wed Apr 21 2021

...PATCHY DENSE FOG EARLY THIS MORNING ACROSS PORTIONS OF NORTH
CENTRAL FLORIDA..

Patchy dense fog is expected early this morning across portions of
inland north central Florida, particularly around Gainesville.
Local visibilities below one quarter mile have been reported
across portions of Alachua and Marion Counties. This fog will
dissipate during the early morning hours.

Due to the patchy nature of the fog, rapid changes in visibility
may be encountered while driving. Slow down, use extra caution and
low beam headlights when traveling this morning.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:04 AM EDTSmall Craft AdvisoryJAX31 hr

Nearby

River Flood Warnings in Florida, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.